Alert archive / Michigan / Wind Advisories in 2023

Wind Advisory 3, NWS Grand Rapids, MI

April 1, 20234 counties in Michigan

NWS Grand Rapids, MI issued this wind advisory at Apr 1, 2023, 10:36 AM EDT for 4 counties in Michigan. It took effect at Apr 1, 2023, 12:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2023, 10:36 AM EDT (14:36 UTC)
In effect from
Apr 1, 2023, 12:00 PM EDT
Expired
Apr 1, 2023, 6:00 PM EDT
In force
6 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Mason County, MI, Oceana County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 61 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2023-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2023-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

045 
WWUS73 KGRR 011436
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
1036 AM EDT Sat Apr 1 2023

MIZ037-043-012000-
/O.NEW.KGRR.WI.Y.0003.230401T1600Z-230401T2000Z/
Mason-Oceana-
Including the cities of Ludington and Hart
1036 AM EDT Sat Apr 1 2023

...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

* WHAT...North winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Mason and Oceana counties.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds will be strongest in western 
  portions of Mason and Oceana counties, especially near Lake 
  Michigan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MIZ064-071-012200-
/O.NEW.KGRR.WI.Y.0003.230401T1800Z-230401T2200Z/
Allegan-Van Buren-
Including the cities of Holland and South Haven
1036 AM EDT Sat Apr 1 2023

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM EDT
THIS EVENING...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Allegan and Van Buren counties.

* WHEN...From 2 PM this afternoon to 6 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds will be strongest in western portions
  of Allegan and Van Buren counties, especially near Lake Michigan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/grr
1 follow-up statement
903 
WWUS73 KGRR 011950
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
350 PM EDT Sat Apr 1 2023

MIZ037-043-012100-
/O.EXP.KGRR.WI.Y.0003.000000T0000Z-230401T2000Z/
Mason-Oceana-
Including the cities of Ludington and Hart
350 PM EDT Sat Apr 1 2023

...WIND ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON...

Winds will diminish in Mason and Oceana counties this evening.

$$

MIZ064-071-012200-
/O.CON.KGRR.WI.Y.0003.000000T0000Z-230401T2200Z/
Allegan-Van Buren-
Including the cities of Holland and South Haven
350 PM EDT Sat Apr 1 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 50 mph.

* WHERE...Allegan and Van Buren counties.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds will be strongest in western portions
  of Allegan and Van Buren counties, especially near Lake Michigan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/grr

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Apr 1, 7:23 AM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Apr 1, 7:23 AM EDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
723 AM EDT Sat Apr 1 2023

LATEST UPDATE...
Aviation

.DISCUSSION...(Today through next Friday)
Issued at 308 AM EDT Sat Apr 1 2023

- Windy with falling temperatures today -

Strong sw winds will gradually veer to the nw with falling temps
through the day. Temps will fall into the 30s this afternoon. This
will cause scattered rain showers which will develop on the back
side of the departing system later this morning and afternoon to
become mixed with/change over to snow showers before pcpn ends
this evening. No snow accumulation is expected. Wind gusts will
reach the 30 to 40 mph range with some higher gusts to near 45 mph
expected particularly near the Lake MI shoreline.

- Fair weather returns tonight through Monday -

A ridge of high pressure will build in tonight and bring a return
to tranquil wx and diminishing winds overnight. Tranquil weather
will continue Monday along with somewhat milder temps as southerly
winds develop on the back side of the departing ridge.

- Rain and a chance of storms late Tuesday/Wednesday -

Isentropic upglide to the north of a warm front will result in
potential for scattered rain showers Monday night and Tuesday. A
cold front approaching from the west will bring potential for
scattered showers and thunderstorms Tuesday night into Wednesday.
Much colder wx will briefly return Thursday when high temps will
only reach the mid 30s to lower 40s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 723 AM EDT Sat Apr 1 2023

West winds will gust to 30 knots at times today. Rain and snow
showers will bring areas of MVFR conditions through the afternoon.
VFR conditions will prevail tonight.

&&

.MARINE...
Issued at 308 AM EDT Sat Apr 1 2023

A gale warning remains in effect through 8 pm this evening. North
northwest gales to around 45 kts are expected from late this
morning through the afternoon on the back side of the very strong
departing low pressure system.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Gale Warning until 8 PM EDT this evening for LMZ844>849.

&&

DISCUSSION...Laurens
AVIATION...Ostuno
MARINE...Laurens
Hazardous weather outlook, Apr 1, 3:16 AM EDT, 7 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
316 AM EDT Sat Apr 1 2023

MIZ037>040-043>046-050>052-056>059-064>067-071>074-020730-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
316 AM EDT Sat Apr 1 2023

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Gusty southwest winds will veer to the northwest at 30 to 40 mph
with higher gusts to near 45 mph mainly near Lake Michigan. These
wind gusts could cause some tree limbs to fall, some loose
objects top be blown around, and a few power outages.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-020730-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
316 AM EDT Sat Apr 1 2023

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Southwest gales to 35 knots will become northwest gales to 45
knots later today and cause wave heights to build to 14 to 18 feet
posing a significant hazard to mariners.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Apr 1, 7:48 AM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
748 AM EDT SAT APR 1 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 AM     HEAVY RAIN       3 W CANNONSBURG         43.05N 85.52W
04/01/2023  M1.51 INCH       KENT               MI   NWS EMPLOYEE

&&

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 8:30 PM EDTSevere Thunderstorm WarningGRRAllegan, Barry, Calhoun, Kalamazoo45 min
Mar 31, 8:46 PM EDTSevere Thunderstorm WarningGRRJackson33 min
Mar 31, 8:54 PM EDTSevere Thunderstorm WarningGRRCalhoun21 min
Mar 31, 9:01 PM EDTSevere Thunderstorm WarningGRREaton44 min
Mar 31, 9:51 PM EDTSpecial Marine WarningGRR114 min
Mar 31, 10:31 PM EDTAreal Flood AdvisoryGRROttawa7 hr
Mar 31, 10:34 PM EDTAreal Flood AdvisoryGRRAllegan, Ottawa6 hr
Mar 31, 10:34 PM EDTSpecial Weather StatementGRRAllegan, Muskegon, Oceana, Ottawa, Van Buren56 min
Mar 31, 10:52 PM EDTAreal Flood AdvisoryGRRKent, Ottawa6 hr
Apr 1, 9:43 AM EDTRiver Flood WarningGRRKent13 hr
Apr 1, 9:45 AM EDTRiver Flood WarningGRRIngham36 hr
Apr 1, 10:20 AM EDTRiver Flood WarningGRRNewaygo51 hr
Apr 1, 10:26 AM EDTRiver Flood WarningGRRIngham7 days
Apr 1, 10:31 AM EDTRiver Flood WarningGRRKent12 days
Apr 1, 11:17 AM EDTRiver Flood WarningGRRNewaygo50 hr

Nearby

Wind Advisories in Michigan, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.